Alert archive / New York / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 40, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Oct 2, 2018, 6:43 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 2, 2018, 6:43 PM EDT (22:43 UTC)
- Expired
- Oct 2, 2018, 7:30 PM EDT
- In force
- 47 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 50 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 2, 7:07 PM EDT | TSTM WND DMG | Norwalk, CT | TREE DOWN ON WEST NORWALK ROAD AND RAVENWOOD ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 4:57 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
808
WUUS51 KOKX 022243
SVROKX
CTC001-NYC119-022330-
/O.NEW.KOKX.SV.W.0040.181002T2243Z-181002T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
643 PM EDT TUE OCT 2 2018
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Southern Fairfield County in southern Connecticut...
Northern Westchester County in southeastern New York...
* Until 730 PM EDT.
* At 643 PM EDT, a severe thunderstorm was located over Bedford, or
near Mount Kisco, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* This severe thunderstorm will be near...
Greenwich around 650 PM EDT.
Stamford around 655 PM EDT.
New Canaan and Darien around 700 PM EDT.
Norwalk around 705 PM EDT.
Westport around 715 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until midnight EDT for southern
Connecticut...and southeastern New York.
LAT...LON 4115 7310 4114 7313 4115 7318 4115 7319
4111 7326 4112 7329 4111 7330 4110 7334
4109 7335 4108 7335 4106 7338 4105 7338
4104 7342 4105 7344 4103 7348 4103 7351
4101 7352 4115 7388 4132 7370
TIME...MOT...LOC 2243Z 293DEG 26KT 4119 7365
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Goodman2 follow-up statements
993
WWUS51 KOKX 022257
SVSOKX
Severe Weather Statement
National Weather Service New York NY
657 PM EDT TUE OCT 2 2018
CTC001-NYC119-022330-
/O.CON.KOKX.SV.W.0040.000000T0000Z-181002T2330Z/
Fairfield CT-Westchester NY-
657 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN FAIRFIELD AND NORTHERN WESTCHESTER COUNTIES...
At 657 PM EDT, severe thunderstorms were located along a line
extending from near Ridgefield to New Canaan to Greenwich, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
These severe storms will be near...
Stamford and New Canaan around 700 PM EDT.
Norwalk and Weston around 705 PM EDT.
Westport around 715 PM EDT.
Bridgeport and Fairfield around 720 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until midnight EDT for southern
Connecticut...and southeastern New York.
LAT...LON 4115 7310 4114 7313 4115 7319 4111 7326
4112 7329 4111 7330 4110 7334 4109 7335
4108 7335 4105 7338 4104 7342 4105 7344
4103 7348 4103 7351 4101 7352 4107 7368
4129 7358
TIME...MOT...LOC 2257Z 296DEG 27KT 4123 7348 4113 7352 4107 7360
HAIL...<.75IN
WIND...60MPH
$$
Goodman113
WWUS51 KOKX 022307
SVSOKX
Severe Weather Statement
National Weather Service New York NY
707 PM EDT TUE OCT 2 2018
NYC119-022316-
/O.CAN.KOKX.SV.W.0040.000000T0000Z-181002T2330Z/
Westchester NY-
707 PM EDT TUE OCT 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WESTCHESTER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore the warning has been cancelled.
A Tornado Watch remains in effect until midnight.
LAT...LON 4115 7310 4114 7313 4115 7318 4115 7319
4111 7326 4112 7329 4111 7330 4110 7334
4109 7335 4108 7335 4105 7338 4104 7342
4105 7344 4103 7348 4103 7351 4101 7352
4105 7362 4111 7353 4118 7349 4126 7348
TIME...MOT...LOC 2306Z 291DEG 34KT 4122 7338 4116 7340 4109 7345 4104
7353
$$
CTC001-022330-
/O.CON.KOKX.SV.W.0040.000000T0000Z-181002T2330Z/
Fairfield CT-
707 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN FAIRFIELD COUNTY...
At 706 PM EDT, severe thunderstorms were located along a line
extending from Weston to Wilton to Norwalk to near Stamford, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
These severe storms will be near...
Westport around 710 PM EDT.
Bridgeport and Fairfield around 715 PM EDT.
Stratford around 725 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until midnight.
LAT...LON 4115 7310 4114 7313 4115 7318 4115 7319
4111 7326 4112 7329 4111 7330 4110 7334
4109 7335 4108 7335 4105 7338 4104 7342
4105 7344 4103 7348 4103 7351 4101 7352
4105 7362 4111 7353 4118 7349 4126 7348
TIME...MOT...LOC 2306Z 291DEG 34KT 4122 7338 4116 7340 4109 7345 4104
7353
HAIL...<.75IN
WIND...60MPH
$$
GoodmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 5:18 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 2, 5:18 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service New York NY
518 PM EDT Tue Oct 2 2018
.SYNOPSIS...
A frontal boundary continues to slowly lift north this evening as
a cold front approaches from the west. This cold front crosses
the region tonight and will be followed by weak high pressure on
Wednesday. A warm front moves north of the region early Thursday,
with a weakening cold front passing through late Thursday into
Thursday evening. High pressure returns Friday and remains into
early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Tornado watch 394 in effect until midnight for portions of
northeastern NJ, the lower Hudson Valley, and Fairfield county
CT.
Low pressure and an upper level shortwave moving out of the
Great Lakes region will move into New England, passing north of
the area tonight. This low will drag a cold front across the
region.
A general consensus of the high res-models shows about
1000-1500 J/Kg. The instability is reduced closer to the coast
due to marine influence and less heating. The main severe threat
is from damaging winds. Bulk Shear is progged to be 30-35 kt
and there is enough of a veering wind profile and helicity that
an isolated tornado cannot be ruled out. Any of the storms could
produce locally heavy rainfall. Due to recent rain, an isolated
flash flood threat exists, but a relatively fast steering flow
is a limiting factor.
The severe threat across northeastern New Jersey and Lower
Hudson Valley, and Fairfield CT, diminishes after 02z or so.
The front and shortwave push eastward after midnight bringing
and end to the any severe threat. A few left over showers may
linger towards daybreak.
Lows tonight fall into the 60s.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The cold front moves east on Wednesday morning with high
pressure building into the region. Expect dry conditions with
mostly sunny skies as heights build. Temperatures on Wednesday
climb into the 70s and lower 80s. The dry conditions continue
into Wednesday night with lows in the 50s and 60s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Thursday the upper flow, 500-300MB, will be nearly zonal with
the sub tropical high across the Gulf coast states and the
southeast. While to the north a large scale trough remains
across eastern Canada. A weak shortwave will be moving through
the trough Thursday into Thursday night. At the surface and low
levels a warm front moves north early Thursday, followed by a
cold front. This front will be weakening during the afternoon
and evening as the front moves into the upper flow. However, the
region will become warm sectored, and surface instability will
increase later in the day. With the consistency in the timing of
the precipitation from previous forecasts and guidance will
increase probabilities to law end chance by Thursday afternoon.
And then will lower to slight chance later in the day and
Thursday evening as the front weakens and surface instability
also diminishes.
A rather strong ridge, up to 2 standard deviations above normal,
will remain across the eastern states Friday into early next week
with a closed upper high remains along the mid Atlantic region.A
couple of shortwaves, Saturday and Monday, will move out of southern
Canada, however, with the strong ridge in place have decided to get
the area dry although there are hints that a few showers are
possible well inland.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
Warm front has moved through the terminals, but with stratus
lingering occasional MVFR will be possible through the evening.
Winds will generally be from the south this evening, strongest at
NYC terminals and KISP where gusts into the mid 20s will be possible.
A cold front is expected to move through the terminals tonight,
with showers and thunderstorms possible well in advance of the
front. Chances are expected to increase into the evening,
especially to the north and west of NYC, with the best chance
for NYC terminals from 01-07Z. Some storms in these areas may
be strong to severe, with 50 kt gusts possible.
Following the cold front, VFR conditions are expected to return by
morning. Strong west to west-northwest winds around 12-15kt may
initially be possible in the morning, before shifting to a light
north-northeast by evening as high pressure builds north of the area.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
02Z.
KLGA TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
02Z.
KEWR TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
01Z.
KTEB TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
01Z.
KHPN TAF Comments: Low chance of stratus redevelopment. Isolated
SHRA/TS possible this afternoon, followed by likely chance after
01Z.
KISP TAF Comments: Chance of stratus redevelopment. SHRA become
more likely tonight.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wed...VFR.
.Thu...VFR. A slight chance of showers or thunderstorms late in
the day and at night.
.Fri...VFR. NE gusts to 25 kt possible.
.Sat-Sun...VFR.
&&
.MARINE...
An increasing southerly flow will build ocean seas above 5 ft
this evening. Wind gusts on the ocean will also be near 25 kt. A
cold front moves across the waters tonight with winds
diminishing, but seas will remain elevated into Wednesday. As a
result, a Small Craft Advisory remains up through 22z Wednesday.
There is a low chance that some 5 ft seas remain after 22z, but
confidence not high enough to extend the SCA in time. Sub-SCA
conditions are then expected Wednesday night.
A cold front approaches the waters Thursday and southwest winds,
along with occasional gusts, will increase in the afternoon ahead of
the front. However, both winds and seas are forecast to remain below
SCA levels across the forecast waters.
High pressure will build to the north Friday. Winds will become
easterly and initially be strong and gusty until the pressure
gradient weakens late in the day. Gusts on the ocean waters will be
marginal at SCA levels for a few hours. However, ocean seas are
expected to build to SCA levels during Friday. The northeast to east
flow will weaken Saturday into Saturday night and ocean seas will
gradually subside, falling be advisory levels late Saturday night.
With high pressure over the waters winds and seas will be sub
advisory Sunday and Monday.
&&
.HYDROLOGY...
Showers and thunderstorms this evening could produce locally
heavy rainfall. The main threat will be from minor urban and
poor drainage flooding. Isolated flash flooding cannot be ruled
out across northeast New Jersey, NYC metro, the Lower Hudson
Valley, and southern Connecticut. This is where WPC is
highlighting a marginal risk for exceeding flash flood guidance.
Otherwise, no hydrological impacts are expected Wednesday
through the weekend.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT Wednesday for ANZ350-353-
355.
&&
SYNOPSIS...BC/19
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...19
AVIATION...MD
MARINE...BC/19
HYDROLOGY...BC/19
EQUIPMENT...Hazardous weather outlook, Oct 2, 5:15 PM EDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service New York NY 515 PM EDT Tue Oct 2 2018 NJZ002-004-103>106-NYZ067>070-031000- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Orange-Putnam-Rockland- Northern Westchester- 515 PM EDT Tue Oct 2 2018 ...TORNADO WATCH 394 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ107-108-031000- Western Union-Eastern Union- 515 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...Tonight. There is a risk for severe thunderstorms late this afternoon and this evening. The main threat is from damaging wind gusts, but an isolated tornado cannot be ruled out. Locally heavy rainfall and minor urban flooding is also possible. There is also a marginal risk for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005-009-NYZ071-031000- Northern Fairfield-Southern Fairfield-Southern Westchester- 515 PM EDT Tue Oct 2 2018 ...TORNADO WATCH 394 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ006>008-010>012-NJZ006-NYZ072>075-176-178-031000- Northern New Haven-Northern Middlesex-Northern New London- Southern New Haven-Southern Middlesex-Southern New London-Hudson- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 515 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. There is a slight risk for strong and possibly severe thunderstorms late this afternoon and evening. The main threat is from damaging wind gusts. Locally heavy rainfall and minor urban flooding is also possible. There is also a marginal risk for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-NYZ078>081-177-179-031000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Nassau-Southern Nassau- 515 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Oct 2, 6:12 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG NEW CANAAN 41.14N 73.49W
10/02/2018 FAIRFIELD CT LAW ENFORCEMENT
ROUTE 15 BETWEEN EXITS 37 AND 38 CLOSED DUE TO DOWNED
TREES IN BOTH DIRECTIONS.
&&
CJBSpecial weather statement, Oct 2, 6:12 PM EDT, 31 minutes before
Special Weather Statement National Weather Service New York NY 612 PM EDT TUE OCT 2 2018 CTZ005-NYZ067>070-022315- Northern Fairfield-Putnam-Rockland-Northern Westchester-Orange- 612 PM EDT TUE OCT 2 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD... NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES... At 611 PM EDT, radar indicated strong thunderstorms along a line extending from near Harriman to near Peekskill to Mahopac. Movement was southeast at 15 mph. Winds in excess of 40 mph and brief heavy rain of up to one half inch are possible with these storms. These storms will be near... Mahopac around 615 PM EDT. Yorktown Heights around 640 PM EDT. Ridgefield around 705 PM EDT. Mount Kisco and Wilton around 715 PM EDT. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4130 7323 4113 7376 4127 7419 4142 7375 TIME...MOT...LOC 2211Z 288DEG 15KT 4128 7407 4132 7393 4137 7375 Goodman
Local storm report, Oct 2, 6:18 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
618 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG NEW CANAAN 41.14N 73.49W
10/02/2018 FAIRFIELD CT SOCIAL MEDIA
TREES DOWN ACROSS MERRITT PARKWAY AT EXIT 37.
&&
CJBSpecial weather statement, Oct 2, 6:23 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service New York NY
623 PM EDT TUE OCT 2 2018
CTZ008-022315-
Northern New London-
623 PM EDT TUE OCT 2 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN NEW LONDON
COUNTY...
At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Plainfield to Jewett City to near
Colchester. Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jewett City, Norwich, Colchester, Salem, Ledyard, Griswold, Lebanon,
Preston, Lisbon, Sprague, Bozrah, Voluntown, Ledyard Center,
Montville and North Stonington.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4142 7180 4147 7231 4153 7232 4153 7234
4163 7205 4165 7204 4163 7196 4164 7186
4164 7179
TIME...MOT...LOC 2222Z 272DEG 34KT 4172 7195 4163 7199 4151 7236
MALOITLocal storm report, Oct 2, 6:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
633 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG NORWALK 41.09N 73.42W
10/02/2018 FAIRFIELD CT LAW ENFORCEMENT
MULTIPLE UTILITY POLES DOWN ON SCRIBNER AVENUE BETWEEN
YORKSHIRE ROAD AND GILLIES LANE.
&&
CJBLocal storm report, Oct 2, 6:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
642 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG CHAPPAQUA 41.16N 73.76W
10/02/2018 WESTCHESTER NY BROADCAST MEDIA
TREE DOWN ON QUAKER LANE
&&
CJBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:27 PM EDT | Special Weather Statement | OKX | Orange | 63 min |
| Oct 2, 3:21 PM EDT | Special Weather Statement | OKX | Orange | 39 min |
| Oct 2, 4:00 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 60 min |
| Oct 2, 4:12 PM EDT | Tornado Warning | OKX | Rockland, Westchester | 33 min |
| Oct 2, 4:43 PM EDT | Tornado Warning | OKX | Westchester | 32 min |
| Oct 2, 5:35 PM EDT | Special Marine Warning | OKX | 28 min | |
| Oct 2, 6:12 PM EDT | Special Weather Statement | OKX | Westchester | 63 min |
| Oct 2, 6:23 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 3 hr |
| Oct 2, 6:49 PM EDT | Flash Flood Warning | OKX | Orange, Rockland, Westchester | 3 hr |
| Oct 2, 6:59 PM EDT | Special Marine Warning | OKX | 31 min | |
| Oct 2, 7:25 PM EDT | Special Marine Warning | OKX | 50 min | |
| Oct 2, 7:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 24 min |
| Oct 2, 7:58 PM EDT | Special Marine Warning | OKX | 47 min | |
| Oct 2, 5:14 PM EDT | Special Weather Statement | OKX | 46 min | |
| Oct 2, 5:28 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 20 min |
| Oct 2, 5:33 PM EDT | Tornado Warning | OKX | Greater Bridgeport Planning Region | 12 min |
| Oct 2, 5:48 PM EDT | Special Weather Statement | OKX | 42 min | |
| Oct 2, 6:06 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region | 84 min |
| Oct 2, 6:23 PM EDT | Special Weather Statement | OKX | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2018Severe Thunderstorm Warnings in Connecticut, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.